MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to fda on 05/03/2018.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm or determine another taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient had their lap-band system removed due to "pain at port side and dysphagia".
 
Additional Manufacturer Narrative
Taper ii.Medwatch sent to fda on 06/04/2018.Additional information: device summary evaluation: a visual examination was performed on the returned lap-band with access port i and taper type ii.Needle marks were noted on the port septum.Yellow particles were noted on the port housing.White particles were noted to be covering approximately 20% of the outer surface of the band shell.The band was noted to be separated near the shell belt junction.Two partial separation were noted on the band buckle.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.An air leak test was not feasible, as the band was separated near the belt.Under microscopic analysis, both ends of the separated band ring and shell were noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Both ends of both partial separations on the band buckle, approximately 0.3 and 0.18 inches in length, were noted to have striated edges, consistent with damage from a surgical tool.Material degradation was noted to be covering approximately 20% of the outer surface of the band shell.Red particles were noted on the outer surface of the band shell.The end of the band tubing, separated approximately 16.1 inches past the collar, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Needle marks were noted on the port septum.A non-penetrating nick/mark, approximately 0.45 inches in length, was noted on the port housing.The end of the band tubing, separated approximately 1.45 inches past the ss connector, was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7484615
Report Number3006722112-2018-00118
Device Sequence Number19230607
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/04/2010
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1566826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight104